Thursday, March 31, 2016

Withdrawing from a Benzodiazepine

       This helped me.  Withdrawing from a benzodiazepine, Klonopin

I.                    Prepare, prepare, prepare

~Plan for at least 2 months of withdrawal symptoms

~Do not make plans (you’ll only feel worse if you’re not ready)

~Enlist support from family or friends

Let them know what you plan to do and accept any offers for transportation or meals, etc.

~Shop ahead, at least two weeks

~Make someone else responsible for managing your personal affairs temporarily (pay bills,     return phone calls, make emergency decisions with you)

II.                  Checklist


Raw food & microwavable (food requiring little or no preparation)

GABA rice (comfort food for your brain) – either prepare ahead or ask someone to make it for you, especially the first two weeks

Get a variety of different milder foods (it’s not unusual for your taste to change—I found chocolate distasteful!)

Protein!  Fish, nuts, dark leafy greens

Avoid processed foods

Avoid sugar & concentrated sweets


In addition to lots of water, herbal teas and juices

Tension Tamer tea helps anxiety and Sleepy Time tea helps insomnia (some feel these make things worse, but they helped me)

Tart cherry juice helps insomnia (a couple ounces at bedtime)

Avoid caffeine and sugar (be kind to your brain)
Pepperment tea helps nausea
 ~Vitamins & Supplements
Omega 3 Fish oil or Krill oil (I like MegaRed) caps (for brain health) 
All B vitamins
Melatonin plus for sleep
I.                    Attitude

~Allow yourself to put yourself first during this process
~Make a commitment to take good care of your brain through the process
~Be aware that you are building new, healthier habits while you go through the process
~Know that you are doing something good for yourself and be proud
I.                    The Process
~Take it SLOW  (I took twice as long to decrease my doses compared to the doctor’s recommendation and wish I had gone even slower-discuss this with your doctor)
~The slower the withdrawal, the less severe the withdrawal symptoms will be
~You may expect to experience: nausea and vomiting the first day or two, tremors, dizziness, chills, fever, hot flashes, headaches, difficulty concentrating, loss of appetite, weight loss

No comments:

Post a Comment